What are Lemsip Max Cold and Flu Capsules
What is the difference between the common cold and the flu?
How can Lemsip Capsules help to relieve cold and flu symptoms?
When NOT to use Lemsip Cold and Flu
Can you take Lemsip Max Cold and Flu with other medicines?
What are Lemsip Max Cold and Flu Capsules
Lemsip Max Cold and Flu Capsules provide effective relief from cold and flu symptoms including aches and pains, nasal congestion, fatigue and drowsiness, headache, sore throat and fever. The maximum strength formula contains two active ingredients that helps to soothe discomfort caused by cold and flu and relieve congestion to help you breathe easier. If you’re looking for all-in-one relief from symptoms of cold and flu from the cold and flu experts, try Lemsip Max.
What is the difference between the common cold and the flu?
Initially, it can be difficult to tell the difference between cold and flu as they share a lot of similar symptoms. The main difference between a cold and the flu is how severe the symptoms are. Flu symptoms tend to be more severe than a cold, so you may feel more tired or unable to go to work if you have the flu. Another key difference between a cold and the flu is a fever. Although your temperature may rise a little if you have a cold, the flu can cause a higher fever that can last for 3 - 4 days before easing.
What are the main symptoms of a cold?
- A blocked or runny nose
- A sore throat
- Headaches
- Coughs
- Sneezing
- A raised temperature
- Pressure in your ears and face
- Loss of taste and smell
What are the symptoms of the flu?
Symptoms of the flu include most if not all the symptoms of a cold, as well as:
- A sudden fever - a temperature of 38°C or above
- Aching
- Feeling tired
- Difficulty sleeping
- Loss of appetite
- Diarrhoea or tummy pain
- Feeling sick and being sick
How to treat symptoms of cold and flu
The best remedy for a cold or the flu is to rest, keep yourself warm and drink plenty of water to avoid dehydration. Take paracetamol or ibuprofen to lower a high temperature and relieve aches if necessary. The common cold and the flu are viral infections which means they are caused by viruses. Antibiotics are for bacterial infections therefore will have no effect on viruses and can encourage resistance making them less effective. Antibiotics may only be prescribed if you develop a complication as a result of flu, such as a bacterial chest infection.
How can Lemsip Capsules help to relieve cold and flu symptoms?
Lemsip Max contain two active ingredients that help to deal with heavy cold and flu symptoms:
- Paracetamol
- Phenylephrine hydrochloride
Paracetamol is a pain killer (also known as an analgesic). It provides effective relief from aches, pains, headaches and can reduce fever. Phenylephrine hydrochloride is a decongestant which works by reducing swelling in the passages of the nose to relieve nasal congestion and reduce the pressure that can cause a headache during a cold or the flu. Lemsip Max Capsules also contain caffeine which is a mild stimulant that helps to relieve fatigue and drowsiness through the day as well as speeding up the effect of the paracetamol, to relieve symptoms quicker than paracetamol alone.
How to use this product
These capsules are only suitable for adults, the elderly and children aged 16 and over. Swallow the capsules whole with water - do not chew.
Dosage: take 2 capsules every 4-6 hours as required to a maximum of 4 doses in 24 hours or up to a maximum of 3 doses in any 24 hours if a night-time paracetamol-containing product is taken before bedtime. Do NOT take more than 8 capsules (4 doses) in any 24 hours.
Warnings
Do NOT give to children under 16 years of age. If the symptoms of your cold or flu persist for more than three days or worsen, consult your doctor or a Chemist4U pharmacist. If you take more capsules than you should speak to your doctor at once, even if you feel well. Paracetamol can cause delayed, serious liver damage. You may experience:
- Dizziness
- Palpitations (irregular or forceful heartbeat)
- Stomach pain
- High blood pressure with headache
- Pale appearance
- Feeling sick
- Vomiting
- Loss of appetite
When NOT to use Lemsip Cold and Flu
Do NOT use this product if you are allergic to any of the ingredients (see ingredients tab for full list) or if you:
- Have a serious heart condition
- Have high blood pressure or an overactive thyroid
- Are taking or have taken within the last 14 days, a medicine called a Monoamine Oxidase Inhibitor (MAOI) which are used to treat depression
- Are taking other sympathomimetic decongestants
- Have an enlarged prostate
- Are under the age of 16
Speak to your doctor or a Chemist4U pharmacist before taking this medicine if you:
- Have Raynaud’s syndrome or diabetes mellitus
- Have a problem with your liveer or kidneys or a history of stomach ulcer
- Have non-cirrhotic liver disease
- Have closed angle glaucoma
- Are pregnant or breast feeding
Can you take Lemsip Max Cold and Flu with other medicines?
Do NOT take this product with the following medicines:
- Other paracetamol-containing products
- Monoamine Oxidase Inhibitors
- Other cough and cold medicines
Speak to your doctor or a Chemist4U pharmacist before taking this product with other medicines, particularly if you are taking:
- Beta-blockers for high blood pressure or vasodilators
- Tricyclic antidepressants
Some medicines may affect the way in which paracetamol works, including:
- Medicines to treat blood cholesterol
- Medicines to treat nausea and vomiting
The effect of blood thinning drugs may be increased by paracetamol and some drugs may affect the way in why phenylephrine works. The speed at which caffeine is disposed of by the body can be slowed down by cimetidine, disulfiram or oral contraceptives.
Does this product have any side effects?
Like all medicines Lemsip Max can cause side effects, although not everybody will experience them. In rare cases, serious side effects that can be experienced include skin reactions, but this is unlikely. This medicine can cause difficulty in sleeping, restlessness, nervousness or mental confusion. Do NOT drive or use machines if you are affected by any of these symptoms.
Important Information
This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
Active Ingredients
- Caffeine
- Paracetamol
- Phenylephrine
Ingredients
The active ingredients are: paracetamol 500mg, caffeine 25mg and phenylephrine hydrochloride 6.1mg.
The other ingredients are: starch, croscarmellose sodium, sodium lauril sulfate, magnesium stearate, sterilised talc, gelatin, titanium dioxide (E171), patent blue V (E131), erythrosine (E127), shellac and quinoline yellow (E104).
Best medicines for dry, chesty, tickly or mucus coughs
How to fight freshers' flu fast
Do I have hay fever or a cold?
It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.
But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?
There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.
What are the best cold and flu medicines for me?
When you feel the effects of the common cold or flu, which you will as there’s no cure and it is contagious, you will be looking for relief from the symptoms. These include a blocked or a runny nose, a sore throat, sneezing, a headache, a raised temperature, or a cough. The good news is, there is a wide range of treatments out there that will help provide relief for these symptoms and help you get over the cold or flu.
10 ways to avoid catching the office cold
You can’t get sick. You tell yourself this every year as you’re stocking up on vitamin C and hand sanitiser gel, you absolutely cannot get sick. And yet you do.
That's why we’ve asked our very own registered pharmacist, Shamir Patel, for some tips and tricks that will help you to make it through the winter months without catching the office cold.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
Shipping Times
Method | Handling Time | Transit Time | Timescale | Approx Cost |
---|---|---|---|---|
Standard Shipping (3-5 Working Days) | 1 | 2 | 3 | £2.95 |
Royal Mail Tracked 24 | 0 | 1 | 1 | £4.95 |
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Shipping Costs
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
Discreet Delivery
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Returns Information
Customers can read our full returns policy by clicking here